... fine, now he is almost going back slowly to his old habits. The doctor has increase the meds, two weeks ago and nothing has change but he is drooling and is more confused. Is there any suggestion?
10 Jan 2010
There are several ways that this could be approached. First, thing though, with the description of his droolong, definite side effect of Clozaril, and increasingly confused, he needs to get to his his psychiatric provider for a comprehensive evaluation. Sounds like the provider increased the medications, I would wonder if the drooling and the confusion only have gotten worse since the increase. The psychiatric provider needs to see him, again, ASAP, and draw blood to be tested for a Clozaril level but also draw blood for a Norclozapine level, which is the metabolite of the medication. To simplify things, he may be toxic on the Clozaril, which could cause confusion or make him seem nebulous, scattered, etc.
Other results of Clozaril toxicity are heart abnormalities, so he definitely needs an EKG, along with the Clozaril and Norclozaril blood levels to ensure that his cardiac function is within acceptable limits and that his QT/ QTC is not extremely prolonged which can lead to deadly heart rhythms. Further, he could suffer a grand mal seizure or convulsions from a situation such as this, especially if he is toxic on the Clozaril. So, PLEASE, PLEASE, get him to this provider 911 to rule this in or out. Take this answer with you or list the specific tests that I have talked about as they are essential in this determination of clozaril toxicity which can very easily be fatal!!! Good luck, hope that this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My son has been on clozaril for years but still has delusional thinking and paranoia and a lot of talking to himself. His doctor wants to try him on ...
1 answer • 23 Apr 2011
I have heard alot about the Seretonin Syndrome and I know that both Celexa and Luvox are SSRI's but a psych. just put me on celexa and well i ...
4 answers • 27 Jun 2011
1 answer • 23 Jul 2011